Arkansas, 2020Flooding in Arkansas, April 1 to 30, 2020
April 1 to 30, 2020 · NWS LZK · 10 events in 9 counties and zones
Heavy rain early in 2020 kept many rivers high as we entered April 2020.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain early in 2020 kept many rivers high as we entered April 2020.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 31, 11:37 PM CST, 23 minutes earlier.
Area forecast discussion, Mar 31, 11:37 PM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1237 AM CDT Wed Apr 1 2020
.AVIATION...01/06Z TAF CYCLE
VFR conds wl prevail thru the PD. Cannot rule out some patchy fog
toward daybreak this mnrg, with TEMPO groups included for MVFR
vsbys. High lvl clouds wl incrs later today and tngt. /44/
&&
.PREV DISCUSSION...(ISSUED 233 PM CDT Tue Mar 31 2020)
SHORT TERM...Today Through Thursday Night
Northerly winds will continue to carry cooler air into the state
through Wednesday morning, cooling the low temperature tomorrow
morning to the lower to mid 40s.
Upper level subsidence and surface high pressure will push
east/northeastward through Arkansas tonight through Thursday.
Surface wind will shift to come from the south, warming the
Wednesday high to the upper 60s and lower 70s. Clearer skies
Wednesday night will allow temperatures Thursday morning to cool to
the upper 40s. Persistent southerly flow will warm temperatures
Thursday afternoon to the upper 60s and lower 70s.
By late Thursday, a 500mb trough will move into the western CONUS
as a surface low pressure system approaches Arkansas from the west.
Rain and isolated thunderstorm chances will increase by Thursday
afternoon for the western part of the state.
LONG TERM...Thursday Night Through Tuesday
Models continue to advertise an overall progressive pattern with the
synoptic scale features in generally good agreement. There are some
timing differences with the individual features so a blend of model
solutions is preferred this afternoon.
Pattern initiates with deep troughing over the western united states
and subsequent downstream ridging over the Ohio Valley. In between
these two features will be a cold front extending from west Texas
and through the central plains. Moisture will be on the increase in
advance of the boundary which will be moving slowly as it runs into
the aforementioned upper ridge. As such, precipitation chances
return until the front pushes through early Saturday.
A much stronger trough/upper low will be located off the central
coast of California by late in the weekend with a low amplitude
ridge over the mid south. Several impulses embedded in the
prevailing flow will bring rounds of precipitation to the area. This
is where the timing and location differences come into play with the
solutions not in the best agreement.
Rainfall amounts do not appear to be overly excessive at this point
but there will be at least a chance of precipitation everyday
through the period. Severe weather parameters do not really come
together with the best chances seemingly just after the period
concludes.
Concerning temperatures, with the exception of Saturday, highs look
to average above normal for early April. Lows look to average real
close to where they should be for this time of year.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Hazardous weather outlook, Mar 31, 4:00 AM CST, 20 hours before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Tue Mar 31 2020
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
500 AM CDT Tue Mar 31 2020
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday Through Monday
Showers and storms will become more numerous Friday and Saturday as
a front moves into the area. At this time, the probability of strong
or severe storms is low. More unsettled weather is expected Sunday
through early next week with at least isolated storms possible.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
44/Cooper
Flood, Woodruff
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Woodruff County, 3.16 mi WNW of Augusta to 1.67 mi W of Ruffwood
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.298, -91.422
Flooding continued on the White River at Augusta into the first part of April 2020.
Flood, Monroe
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Monroe County, 3.95 mi NNE of Clarendon Muni Arpt to 1.03 mi NNE of Roe
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.703, -91.374
Flooding continued on the White River at Clarendon into the first part of April 2020.
Flood, Prairie
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Prairie County, 1.8 mi NNW of Des Arc to 2.34 mi NNW of Harrys
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.994, -91.511
Flooding continued on the White River at Des Arc into the first part of April 2020.
Flood, White
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- White County, 1.13 mi ESE of Watkins to 2.35 mi SW of Georgetown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.141, -91.463
Flooding continued on the White River at Georgetown into the first part of April 2020.
Flood, Lawrence
- When
- April 1, 12:00 AM CST to April 20, 4:37 PM CST
- Where
- Lawrence County, 0.77 mi N of Black Rock to 1.74 mi NNE of Powhatan
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.111, -91.099
Flooding continued on the Black River at Black Rock into the first part of April 2020.
Flood, Randolph
- When
- April 1, 12:00 AM CST to April 8, 11:30 PM CST
- Where
- Randolph County, 0.75 mi N of Pocahontas to 2.05 mi SW of Pocahontas
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.271, -90.972
Flooding continued on the Black River at Pocahontas into the first part of April 2020.
Flood, Woodruff
- When
- April 1, 12:00 AM CST to April 20, 11:30 AM CST
- Where
- Woodruff County, 1.17 mi W of Riverside to 0.66 mi WSW of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.279, -91.251
Flooding continued on the Cache River at Patterson into the first part of April 2020.
Flood, Perry
- When
- April 1, 12:00 AM CST to April 6, 6:30 PM CST
- Where
- Perry County, 2.52 mi ENE of Perryville to 0.74 mi E of Perryville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.015, -92.759
Flooding continued on the Fourche LaFave River at Houston into the first part of April 2020.
Flood, Yell
- When
- April 1, 12:00 AM CST to 3:00 PM CST
- Where
- Yell County, 1.07 mi ESE of Corinth to 1.69 mi SSE of Corinth
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.062, -93.414
Flooding continued on the Petit Jean River at Danville into the first part of April 2020.
Flood, Ouachita
- When
- April 1, 6:55 AM CST to April 10, 6:40 AM CST
- Where
- Ouachita County, 1.71 mi NNW of Camden to 0.98 mi N of Collendale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.603, -92.841
Flooding began early in April on the Ouachita River at Camden and continued through the tenth.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Idaho, April 1, 20201 death · 1 event
- Flood in Pennsylvania, April 1 to 30, 2020$200,000 · 1 event
- Flooding in South Dakota, April 1 to 30, 2020$35,000 · 10 events
- Flooding in South Dakota, April 1 to 12, 2020$32,000 · 10 events
- Flooding in Iowa, April 1 to 5, 2020$40,000 · 4 events
- Flood in Missouri, April 1 to 11, 2020$40,000 · 1 event
- Drought in Texas, April 1 to 30, 202024 events
- Winter Storm and Winter Weather in South Dakota, April 1 to 2, 202020 events
- Winter Storm in North Dakota, April 1 to 3, 202018 events
- Winter Storm in Minnesota, April 1 to 3, 202015 events
- Drought in Texas, April 1 to 30, 202012 events
- Drought in New Mexico, April 1 to 30, 202011 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 887623, 887624, 887625, 887626, 887627, 887628, 887629, 887630, 887631, 887632.